advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Delhi, India:

My five-year-old son has had type 1 for one and a half years. His A1c has always been good. What medicine should we apply to his insulin injection sites which look like cuts and a rash?

My son also complains about pain in his lower legs. Should I give him vitamin D, calcium tablets, or something else?

Answer:

I am presuming it's just a couple of scratches and no other rash. I think the most important detail is to be sure the skin is clean before the shot so any scratch doesn't have dirt in it. If it's minor, do nothing more, otherwise, cover it with maybe antibiotic ointment.

We are understanding the need for at least 400 units of vitamin D in children. They do need calcium but, hopefully, the diet - milk, yogurt, etc. - covers that.

LD

DTQ-20090609054931
Original posting 29 Jun 2009
Posted to Other Medications and Aches and Pains

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:18
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.